MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The customer reported that the device, 60-5274-132, stealth 32 lhook lap elec pkg, was being used during an unknown type of procedure on (b)(6) 2022 when it was reported ¿l-hook was fell into the patient's body when the l hook was used intraperitoneally during the surgery.The surgeon found and retrieved it from the patient's body¿.The procedure was reported as having been completed as planned.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a laparoscopic cystectomy(ovarian tumor) on 21feb22 when it was reported ¿l-hook was fell into the patient's body when the l hook was used intraperitoneally during the surgery.The surgeon found and retrieved it from the patient's body.¿.The procedure was reported as having been completed as planned.There was no report of injury, medical intervention, or hospitalization for the patient.Update information: about 5-10 minutes after the start of the operation, the electrode fell into the surgical field while using the universal plus l hook in the abdominal cavity.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Additional information obtained: about 5-10 minutes after the start of the operation, the electrode fell into the surgical field while using the universal plus l hook in the abdominal cavity.Type of procedure: laparoscopic cystectomy(ovarian tumor).Lot number: 202104201 manufacturing narrative: received one 60-5274-132 in unoriginal packaging.Lot number was not verified.Performed a visual inspection, the l-hook is not connected to the device.There is evidence of soldering on the electrode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 16 complaints, regarding 21 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised examine the device prior to use for damage.Do not use if damage is found.These electrosurgical suction/irrigation instruments should only be used by surgeons trained in surgical endoscopy according to established hospital protocol.To avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key13651069
Report Number1320894-2022-00049
Device Sequence Number5974457
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)260419(10)202104201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202104201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic